MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL; MEGA SOFT UNIVERSAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL; MEGA SOFT UNIVERSAL
Catalog Number 0845
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Full thickness (Third Degree) Burn (2696)
Date of Event 07/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) date sent 8/7/2025 b3: only event year known: 2025 d4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No serial number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: is the megadyne pad currently being used in the facility.If no, why not? are there any photos of the burn (s) that you could share with us in regard to the burn? if yes, please send to productcomplaint1@its.Jnj.Com.Is there any damage(s) noted on the pad? if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? if yes, please send to productcomplaint1@its.Jnj.Com.What is the serial number of the pad? how long has the account been using mega soft? [hs[1].Does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so, why? what was the surgeon touching with her fingers when the burn was identified? when the surgeon activated the diathermy was the diathermy in direct contact with the tissue or was the direct contact with a metal instrument? when were the burns first noticed? what is the severity of the burn? (please see degrees of burns below and choose one) first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling, no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.Third degree burn the burn site looks deep, whitening or blackened and charred.What medical intervention was used to treat the burn (such as salve or stitches)? where is the burn located on the patient? was the reported issue at the pad site or alternate site? besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the patient? what was the surgical procedure? what was the surgical procedure date? how long did the surgical procedure last? what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? was the pad rinsed with water and let dry before this surgical procedure? how was the patient positioned? is it possible the patient was in contact with a metal portion of the or table? how was the room set up to include patient set up and where was the pad in relation to the patient? was there anything between patient and the pad (ex.Sheet, drape, etc.)? were there liquids used in prep? what skin preparation regiment was utilized for the procedure? was urine or other fluids detected in the field after surgery? was there any patient warming blankets used? if yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? what generator was being used? what power levels was generator set to? was there any diminished effect of the generator noted during the surgery? what monopolar disposables were used during the procedure? what is the age of the patient? if the age of the patient is not known, is the patient an adult or pediatric patient? what ethnicity is the patient? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the doctor used mega soft universal electrode and after the surgery the doctor observed the skin got severed burned in posterior side of patient body.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/19/2025.Corrected data d4: udi#.Additional information was requested, and the following was obtained: was this a rf ablation procedure? no.Is the megadyne pad currently being used in the facility.Yes.· if no, why not? are there any photos of the burn (s) that you could share with us in regard to the burn? yes.· if yes, please send to productcomplaint1@its.Jnj.Com.Is there any damage(s) noted on the pad? -no.· if yes, where are they and what is the description of the damage(s)? no.Are there photos that can be shared of the pad? no.· if yes, please send to productcomplaint1@its.Jnj.Com.What is the serial number of the pad? (b)(6) how long has the account been using mega soft?[hs[1] 2 months.Does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? yes.Surgeon believed that because of the adverse event happened.What was the surgeon touching with her fingers when the burn was identified? no.When the surgeon activated the diathermy was the diathermy in direct contact with the tissue or was the direct contact with a metal instrument? with the tissue.When were the burns first noticed? (b)(6) 2025.What is the severity of the burn? (please see degrees of burns below and choose one) it was very much severe.· first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters · second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful · third degree burn the burn site looks deep, whitening or blackened and charred yes.Third degree burn.What medical intervention was used to treat the burn (such as salve or stitches)? ointments and dressing.Where is the burn located on the patient? on the lower back of the patient.Was the reported issue at the pad site or alternate site? pad site.Besides the burn, did the patient experience any adverse consequence due to the issue? no.Are there any anticipated long-term effects from the burn or injury? yes.What is the current status of the patient? patient is under recovery.What was the surgical procedure? cardiac procedure.What was the surgical procedure date? (b)(6) 2025.How long did the surgical procedure last? 4.5 hours.What cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? betadine.Was the pad rinsed with water and let dry before this surgical procedure? yes.How was the patient positioned? supine.Is it possible the patient was in contact with a metal portion of the or table? may be.How was the room set up to include patient set up and where was the pad in relation to the patient? it was set up as per the ot protocol and it was in contact with patient properly.Was there anything between patient and the pad (ex.Sheet, drape, etc.)? no.Were there liquids used in prep? no.What skin preparation regiment was utilized for the procedure? chg (chlorhexidine gluconate) was urine or other fluids detected in the field after surgery? no.Was there any patient warming blankets used? no.· if yes, what warming device and/or blankets were used and what is the location in relation to the patient? no.What temperature setting was used on the warming device(s)? what generator was being used? megadyne.What power levels was generator set to? 30 30.Was there any diminished effect of the generator noted during the surgery? no.What monopolar disposables were used during the procedure? cautery pencil.What is the age of the patient? 14 years.If the age of the patient is not known, is the patient an adult or pediatric patient? what ethnicity is the patient? indian.Photo analysis: this is an analysis of an image submitted for evaluation.The photo shows a visible burn at sacrococcygeal region.The skin appear as total black in center with charring areas, consistent with a 3rd degree of burn.No conclusion could be reached as to how this issue occurred through photo analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
MEGASOFT UNIVERSAL
Common Device Name
MEGA SOFT UNIVERSAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key22742602
Report Number1721194-2025-00065
Device Sequence Number20653730
Product Code GEI
UDI-Device Identifier10614559103906
UDI-Public(01)10614559103906(17)270601
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0845
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/02/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1998-2023; Z-0597-2024
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient SexUnknown